What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 21, 2:27 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 21, 2:27 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
327 PM EDT Mon Jun 21 2021
.SYNOPSIS...
Thunderstorms, some strong to severe, will continue to move
across the North Country this afternoon and evening. Damaging
winds, large hail, heavy downpours, and frequent lightning will
be the main threats with any thunderstorms. The threat for
storms will come to an end later tonight as a cold front moves
into the region and cooler and drier weather moves in for the
remainder of the week.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
As of 327 PM EDT Monday...Forecast remains on track for strong
to severe thunderstorms this afternoon and evening across much
of our area. Main area of thunderstorms is moving into the
northern Adirondacks and we have already had reports of downed
trees across portions of Saint Lawrence County. Deep layer shear
remains favorable over the area and storms are moving into area
of maximum instability. Thus expect strong to severe storms to
continue this afternoon and evening over the remainder of our
area with damaging winds, large hail, heavy downpours, and
frequent lightning.
Eventually the convection comes to an end later tonight as a
cold front moves in overnight. Cooler and drier air will help
decrease the areal coverage of showers with a few lingering
showers later on Tuesday over southern Vermont. Noticeable
cooler temperatures will be on tap for Tuesday with highs in the
60s to around 70. Dry weather and no precipitation is expected
Tuesday night with lows in the 40s, but some 30s in the
mountains.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 327 PM EDT Monday...A quiet stretch of weather is
expected for the middle to end of the work week as a ridge of
high pressure builds into the region. On Wednesday temperatures
will run several degrees below normal as a cold upper level
trough traverses the area. Highs will be cool in the upper 60s
to low 70s, and lows Wednesday night in the mid 40s to low 50s
under clear/sunny skies. As the surface high shifts offshore
Thursday, more summer-like temperatures evolve as
south/southwesterly surface to mid-level flow redevelops. Highs
both days bump back into the upper 70s to mid 80s, with lows
near normal to slightly above in the 50s to 60s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 327 PM EDT Monday...Heading into the weekend attention
turns to a developing full-latitude trough over the central
CONUS which will enhance southwesterly flow over the Northeast
and usher in increased heat and humidity. Temperatures each day
will be firmly in the upper 70s to mid 80s with dewpoints
increasingly muggy, especially Sunday and Monday. The potential
for afternoon/evening showers and thunderstorms will also exist
each day with the best chances Sunday and Monday.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Through 18Z Tuesday...Heads up for strong to severe
thunderstorms across the entire area right through 02z. Wind
gusts of 40 to 50 knots can be expected with any of the storms
along with heavy rainfall and frequent lightning. There may even
be some hail as well. These storms will produce IFR to LIFR
conditions during this period. Improving conditions are expected
between 02z and 06z as storms come to an end, but showers
linger. Eventually the winds shift to the west and northwest
after 12z and VFR conditions are then expected for the remainder
of the period.
Outlook...
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. Chance SHRA.
Saturday: VFR. Chance SHRA, Slight chance TSRA.
&&
.MARINE...
Active weather will continue into tonight across Lake Champlain
with south winds in the 15 to 25 knot range with gusts to 35
knots. This will create very choppy conditions, especially over
the northern portions of the lake. Storms will move across the
lake through 7:00 pm and any storms will likely produce strong
wind gusts, hail, heavy downpours, and frequent lightning.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Evenson
NEAR TERM...Evenson
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Evenson
MARINE...Evenson
Hazardous weather outlook, Jun 21, 2:21 AM EST, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
321 AM EDT Mon Jun 21 2021
NYZ026>031-034-035-087-VTZ001>012-016>019-220730-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
321 AM EDT Mon Jun 21 2021
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected across much of northern
New York and Vermont this afternoon and evening. Strong wind gusts,
hail, very heavy downpours, and lightning will be the main threats
with any of the storms. Storms are expected to develop over the
Saint Lawrence Valley and northern Adirondacks of New York by early
this afternoon and move eastward across the remainder of northern
New York and Vermont during the late afternoon and evening hours. The
storms will exit to our south and east by midnight tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 1:08 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
208 PM EDT Mon Jun 21 2021
NYZ026-029-030-087-211915-
Northern St. Lawrence-Southeastern St. Lawrence-Southern
Franklin-Southwestern St. Lawrence-
208 PM EDT Mon Jun 21 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL FRANKLIN
AND ST. LAWRENCE COUNTIES...
At 208 PM EDT, strong thunderstorms were clustered over Gouverneur,
moving northeast at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Potsdam, Massena, Gouverneur, Ogdensburg, Canton, Norfolk, Lisbon,
Louisville, De Kalb, Fowler, Parishville, Colton, Morley, Degrasse,
Massena International Airport - Richards Field, Carry Falls
Reservoir, Waddington, Richville, Hammond and Madrid.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4445 7576 4445 7578 4451 7575 4477 7541
4478 7540 4488 7522 4489 7517 4487 7516
4493 7508 4493 7501 4497 7493 4497 7496
4499 7490 4498 7492 4498 7487 4454 7444
4416 7532 4440 7582
TIME...MOT...LOC 1808Z 231DEG 39KT 4432 7550
NeilesLocal storm report, Jun 21, 1:28 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
228 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 W FORT COVINGTON 44.98N 74.49W
06/21/2021 FRANKLIN NY PUBLIC
SEVERAL TREES REPORTED DOWN ON HOPKINS POINT ROAD IN
CONVINGTON BY TOWN GARAGE. SEVERAL OTHER STREETS HAD
TREES DOWN AS WELL.
&&
EVENT NUMBER BTV2101020
CLAYLocal storm report, Jun 21, 2:02 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG SOUTH EDWARDS 44.27N 75.21W
06/21/2021 ST. LAWRENCE NY LAW ENFORCEMENT
TREES REPORTED DOWN IN SOUTH EDWARDS AND FINE. POWER
OUTAGES ALSO REPORTED IN THESE LOCATIONS.
&&
EVENT NUMBER BTV2101021
CLAYSpecial weather statement, Jun 21, 2:07 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Burlington VT
307 PM EDT Mon Jun 21 2021
VTZ002-005-006-016-211930-
Western Franklin-Western Chittenden-Eastern Franklin-Lamoille-
307 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMOILLE...NORTH
CENTRAL CHITTENDEN AND SOUTH CENTRAL FRANKLIN COUNTIES...
At 306 PM EDT, a strong thunderstorm was located near Milton, moving
northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bakersfield, Fairfax, Fletcher, Fairfield, Westford, Milton, Sheldon,
Colchester, Essex, Georgia, Waterville, East Fairfield, Binghamville,
East Georgia, Chimney Corner, West Fletcher and Mallets Bay State
Park.
LAT...LON 4452 7313 4458 7320 4488 7293 4478 7274
TIME...MOT...LOC 1906Z 219DEG 35KT 4463 7309
Kutikoff
Local storm report, Jun 21, 2:29 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG FORT COVINGTON 44.98N 74.47W
06/21/2021 FRANKLIN NY BROADCAST MEDIA
MEDIA RELAYED REPORTS OF A SEVERELY DAMAGED BARN
BUILDING, SEVERAL TREES UPROOTED AND SNAPPED AND A
DAMAGED VEHICLE IN FORT COVINGTON.
&&
EVENT NUMBER BTV2101022
CLAYSpecial weather statement, Jun 21, 2:47 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
347 PM EDT Mon Jun 21 2021
VTZ003-005-006-008-016-017-212045-
Eastern Chittenden-Western Chittenden-Washington-Eastern
Franklin-Orleans-Lamoille-
347 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...SOUTHWESTERN
ORLEANS...EAST CENTRAL CHITTENDEN...NORTHWESTERN WASHINGTON AND
SOUTHEASTERN FRANKLIN COUNTIES...
At 347 PM EDT, a strong thunderstorm was located near Jericho, moving
northeast at 35 mph.
Locations impacted include...
Morrisville, Johnson Village, Eden, Cambridge, Cambridge Village,
Stowe, Glover, Montgomery Center, Albany, Jeffersonville Village,
Hyde Park, Montgomery, Wolcott, Belvidere Center, Bolton, Belvidere,
Richmond, Waterville, Underhill and Jericho.
LAT...LON 4432 7290 4445 7307 4496 7255 4471 7215
TIME...MOT...LOC 1947Z 226DEG 31KT 4446 7291
Neiles